Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 25, 2014, 3:39 AM CDT for 21 counties in Kansas. It took effect at Mar 26, 2014, 10:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:39 AM CDT (08:39 UTC)
- In effect from
- Mar 26, 2014, 10:00 AM CDT
- Expired
- Mar 26, 2014, 11:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS73 KICT 250839 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT TUE MAR 25 2014 ...STRONG SOUTH WINDS ARE EXPECTED ON WEDNESDAY... .A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND GUSTY SOUTH WINDS ON WEDNESDAY FOR LOCATIONS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE. KSZ032-033-047>053-067>069-082-083-091>093-252245- /O.NEW.KICT.WI.Y.0015.140326T1600Z-140327T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 339 AM CDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE MORNING ON WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. * WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
8 follow-up statements
488 WWUS73 KICT 252028 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT TUE MAR 25 2014 ...STRONG SOUTH WINDS ARE EXPECTED ON WEDNESDAY... .A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND GUSTY SOUTH WINDS ON WEDNESDAY FOR LOCATIONS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE. KSZ070-261030- /O.EXB.KICT.WI.Y.0015.140326T1400Z-140327T0400Z/ GREENWOOD- INCLUDING THE CITY OF...EUREKA 328 PM CDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WEDNESDAY MORNING AND PERSIST THROUGH WEDNESDAY NIGHT. * WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR VEHICLES TRAVELING ON EAST-WEST ORIENTED ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>053-067>069-082-083-091>093-261030- /O.EXT.KICT.WI.Y.0015.140326T1400Z-140327T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 328 PM CDT TUE MAR 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 11 PM CDT WEDNESDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO BEGIN WEDNESDAY MORNING AND PERSIST THROUGH WEDNESDAY NIGHT. * WINDS...FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR VEHICLES TRAVELING ON EAST-WEST ORIENTED ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
480 WWUS73 KICT 260837 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT WED MAR 26 2014 ...STRONG SOUTH WINDS ARE EXPECTED LATER TODAY... .A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND GUSTY SOUTH WINDS LATER TODAY INTO EARLY TONIGHT. KSZ071-094-098-262245- /O.EXB.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/ WOODSON-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...YATES CENTER...HOWARD...SEDAN 337 AM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON THROUGH LATE THIS EVENING. * WINDS...FROM THE SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>053-067>069-082-083-091>093-262245- /O.EXT.KICT.WI.Y.0015.140326T1500Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 337 AM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS MORNING THROUGH LATE THIS EVENING. * WINDS...FROM THE SOUTH AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070-262245- /O.EXT.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/ GREENWOOD- INCLUDING THE CITY OF...EUREKA 337 AM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON THROUGH LATE THIS EVENING. * WINDS...FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
033 WWUS73 KICT 261619 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1119 AM CDT WED MAR 26 2014 ...STRONG SOUTH WINDS ARE EXPECTED LATER TODAY... .A DEEPENING LEE SIDE SURFACE TROUGH WILL RESULT IN STRONG AND GUSTY SOUTH WINDS THIS AFTERNOON INTO EARLY TONIGHT. KSZ032-033-047>053-067>069-082-083-091>093-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1119 AM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ070-071-094-098-270300- /O.CON.KICT.WI.Y.0015.140326T1700Z-140327T0300Z/ GREENWOOD-WOODSON-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...HOWARD...SEDAN 1119 AM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
840 WWUS73 KICT 261750 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1250 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.UPG.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ /O.NEW.KICT.HW.W.0004.140326T1750Z-140327T0000Z/ /O.NEW.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1250 PM CDT WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1250 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
907 WWUS73 KICT 262026 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.CON.KICT.HW.W.0004.000000T0000Z-140327T0000Z/ /O.CON.KICT.WI.Y.0016.140327T0000Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 326 PM CDT WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 40 TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 326 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
477 WWUS73 KICT 262204 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 504 PM CDT WED MAR 26 2014 KSZ032-033-047>051-270300- /O.CAN.KICT.HW.W.0004.000000T0000Z-140327T0000Z/ /O.EXT.KICT.WI.Y.0016.140326T2204Z-140327T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 504 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 45 MPH WITH GUSTS OF 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-067>071-082-083-091>094-098-270300- /O.CON.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-KINGMAN- SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...KINGMAN...WICHITA...ANTHONY...HARPER... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 504 PM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTH WINDS AT 35 TO 40 MPH WITH GUSTS OF 50 MPH ARE EXPECTED ACROSS THE AREA. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
618 WWUS73 KICT 270230 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 930 PM CDT WED MAR 26 2014 KSZ052-053-069>071-093-094-098-270330- /O.CAN.KICT.WI.Y.0015.000000T0000Z-140327T0300Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED GENERALLY ALONG AND EAST OF THE FLINT HILLS. $$ KSZ067-068-082-083-091-092-270400- /O.EXT.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY GENERALLY WEST OF THE FLINT HILLS. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-270400- /O.EXT.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 930 PM CDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...STRONG WINDS ARE EXPECTED TO PERSIST LATE INTO THE EVENING. * WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY GENERALLY WEST OF THE FLINT HILLS. * IMPACTS...INCLUDE CHALLENGING DRIVING CONDITIONS DUE TO THE STRONG AND SUDDEN WIND GUSTS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
147 WWUS73 KICT 270408 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1108 PM CDT WED MAR 26 2014 KSZ067-068-082-083-091-092-270515- /O.EXP.KICT.WI.Y.0015.000000T0000Z-140327T0400Z/ RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON 1108 PM CDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ KSZ032-033-047>051-270515- /O.EXP.KICT.WI.Y.0016.000000T0000Z-140327T0400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1108 PM CDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:25 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 25, 3:25 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT TUE MAR 25 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 325 AM CDT TUE MAR 25 2014 DRY AND COOL TODAY AS SURFACE HIGH PRESSURE DRIFTS ACROSS THE AREA...WITH LITTLE CHANGE TO THE GOING FORECAST. AN ACTIVE UPPER FLOW REGIME OFF THE PACIFIC WILL RESULT IN A MORE ZONAL FLOW ALOFT ACROSS THE ROCKIES AND PLAINS FOR THE MIDDLE AND END OF THE WEEK. A DEEPENING LEE SIDE SURFACE TROF WILL RESULT IN AN INCREASING SOUTHERLY LOW LEVEL FLOW WITH GRADIENT WINDS APPROACHING AND EXCEEDING WIND ADVISORY CRITERIA ON WEDNESDAY. CONFIDENCE IS HIGH ENOUGH TO ISSUE AN INITIAL WIND ADVISORY FOR AREAS GENERALLY ALONG/WEST OF THE KANSAS TURNPIKE. A LEAD UPPER SHORTWAVE OVER CALIFORNIA BAJA REGION EARLY THIS MORNING WILL MOVE EAST-NORTHEAST ACROSS THE SOUTHERN PLAINS WEDNESDAY. WHILE THE SHORT TERM MODELS MAY BE TOO AGGRESSIVE WITH THE MOISTURE FLUX PRIOR TO 18Z/WED...IT SEEMS REASONABLE THAT SUFFICIENT MOISTURE AND LIFT WILL BE PRESENT FOR SLIGHT TO MODEST CHANCES FOR SHOWERS DURING THE AFTERNOON ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE. LOW LEVEL MOISTURE FLUX WILL CONTINUE ACROSS EASTERN KANSAS INTO WEDNESDAY NIGHT AND THURSDAY AHEAD OF A TRAILING SHORTWAVE UPPER TROF AND THE ASSOCIATED SURFACE DRYLINE AND COLD FRONT. TIMING OF THESE FEATURES ACROSS THE FORECAST AREA SUGGEST THE BETTER CHANCES FOR CONVECTION LOOK TO BE ACROSS SOUTHEAST KANSAS...WHICH IS REFLECTED WELL IN THE CURRENT FORECAST. WHILE A FEW STRONG STORMS WILL BE POSSIBLE...SHEAR AND INSTABILITY FOR A MARGINAL SEVERE RISK LOOK BETTER JUST EAST OF THE FORECAST AREA BY LATE THURSDAY AFTERNOON AND EVENING. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 325 AM CDT TUE MAR 25 2014 YET ANOTHER SHORTWAVE TROF IN THE ACTIVE WESTERLY FLOW ALOFT WILL AFFECT THE AREA ON FRIDAY. MOISTURE IN THE WAKE OF THE THURSDAY SYSTEM LOOKS MARGINAL...SO WILL LIMIT RAIN CHANCES TO SOUTHEAST KANSAS. RIDGING ALOFT OVER THE WEEKEND STILL PORTENDS TO A SIGNIFICANT WARMING TREND FROM SATURDAY INTO SUNDAY. THIS WILL BE FOLLOWED A SHORTWAVE UPPER TROF ACROSS THE PLAINS SUNDAY NIGHT INTO MONDAY...WITH MODEST COOLING BEHIND THE ASSOCIATED COLD FRONT. DARMOFAL && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1128 PM CDT MON MAR 24 2014 PATCHY FOG HAS DEVELOPED ACROSS PORTIONS OF SOUTHEAST KANSAS WHERE WET SOIL WAS JUXTAPOSED WITH LIGHT WINDS ON THE EASTERN PERIPHERY OF A RIDGE OF HIGH PRESSURE AT THE SURFACE. AN INCREASE IN MID LEVEL CLOUDS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE AREA WHILE LIGHT WESTERLY WINDS INHIBIT MORE WIDESPREAD DENSE FOG DEVELOPMENT ACROSS THE AREA. TRANSIENT IFR/LIFR WILL REMAIN POSSIBLE IN AND NEAR KCNU THROUGH AT LEAST 09-11Z BEFORE VFR RETURNS. RETURN FLOW IS EXPECTED TO DEVELOP AROUND 00Z ACROSS CENTRAL KANSAS BECOMING BREEZY OVERNIGHT. && .FIRE WEATHER... ISSUED AT 325 AM CDT TUE MAR 25 2014 A CRITICAL FIRE WEATHER DAY IS EXPECTED WEDNESDAY ACROSS CENTRAL KANSAS...DUE TO VERY STRONG SOUTH WINDS AHEAD OF A LEE SIDE SURFACE TROF. THE CURRENT GFDI VALUES SUPPORT EXTREME GRASSLAND FIRE DANGER...WITH INCREASING CLOUDS/HUMIDITIES AND CHANCES FOR SHOWERS EXPECTED TO KEEP SOUTHERN KANSAS OUT OF CRITICAL FIRE DANGER. ON THURSDAY...A DRYLINE AND STRONG COLD FRONT WILL SWEEP EAST AND DROP SOUTH ACROSS THE REGION...WITH GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS IN ITS WAKE. VERY HIGH GRASSLAND FIRE DANGER APPEARS LIKELY AREAWIDE THURSDAY. CHANCES FOR WETTING RAINS WILL BE MODEST WITH BEST CHANCES MAINLY EAST OF THE KANSAS TURNPIKE LATE WEDNESDAY THRU THURSDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 34 58 48 / 0 0 20 30 HUTCHINSON 48 33 59 48 / 0 0 10 30 NEWTON 47 32 57 47 / 0 0 20 30 ELDORADO 47 32 58 47 / 0 0 30 40 WINFIELD-KWLD 50 34 58 48 / 0 0 40 40 RUSSELL 48 35 64 45 / 10 0 10 20 GREAT BEND 49 36 63 44 / 0 0 10 20 SALINA 47 33 62 48 / 10 0 10 30 MCPHERSON 47 33 60 47 / 10 0 10 30 COFFEYVILLE 49 30 58 47 / 0 0 40 50 CHANUTE 46 29 58 47 / 0 0 40 50 IOLA 45 28 58 46 / 0 0 30 50 PARSONS-KPPF 48 29 58 47 / 0 0 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>069-082-083-091>093. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Mar 24, 11:07 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CDT MON MAR 24 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1107 PM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FOG WILL AFFECT SOUTHEAST KANSAS OVERNIGHT. VISIBILITIES WILL VARY GREATLY OVER SHORT DISTANCES...RANGING FROM 1/4 MILE TO 1 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WINDS AND DRY GRASSES WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH TO EXTREME CATEGORY ON WEDNESDAY AND THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT AND THURSDAY...ESPECIALLY ALONG AND EAST OF I-135. SMALL HAIL AND GUSTY WINDS AROUND 40 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:49 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.